Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 41, NWS Key West, FL

October 17, 2018

NWS Key West, FL issued this small craft advisory at Oct 17, 2018, 3:39 AM EDT. It was in force for 67 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2018, 3:39 AM EDT (07:39 UTC)
Expired
Oct 19, 2018, 10:30 PM EDT
In force
67 hr
Issued by
NWS Key West, FL

The text

As transmitted.

663 
WHUS72 KKEY 170739
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
339 AM EDT Wed Oct 17 2018

GMZ033-034-042>044-052>055-072>075-171500-
/O.NEW.KKEY.SC.Y.0041.181017T0739Z-181017T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
339 AM EDT Wed Oct 17 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...East winds near 20 knots are expected across Hawk
  Channel, the Offshore Gulf waters 20 to 60 nm west of Mainland
  Monroe County, Rebecca Shoal Channel and the Dry Tortugas in the
  extreme Southeastern Gulf of Mexico, and the Straits of Florida
  out 60 nm from Ocean Reef to 20 nm west of Dry Tortugas.  

* WAVES/SEAS...Seas of 8 feet will continue across portions of 
  the Gulf Stream in the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
11 follow-up statements
329 
WHUS72 KKEY 171435
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1035 AM EDT Wed Oct 17 2018

GMZ033-034-042>044-052>055-072>075-172100-
/O.EXT.KKEY.SC.Y.0041.000000T0000Z-181017T2100Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1035 AM EDT Wed Oct 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East winds near 20 knots are expected across the
  affected coastal waters. 

* WAVES/SEAS...Seas up to 7 to 8 feet will continue across 
  portions of the Gulf Stream in the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR
781 
WHUS72 KKEY 172037
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
437 PM EDT Wed Oct 17 2018

GMZ033-034-042>044-052>055-072>075-180300-
/O.EXT.KKEY.SC.Y.0041.000000T0000Z-181018T0300Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
437 PM EDT Wed Oct 17 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East winds near 20 knots are expected across the 
  affected coastal waters. 

* WAVES/SEAS...Seas up to 7 to 8 feet will continue across 
  portions of the Gulf Stream in the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR
787 
WHUS72 KKEY 180232
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1032 PM EDT Wed Oct 17 2018

GMZ033-034-042>044-052>055-072>075-180900-
/O.EXT.KKEY.SC.Y.0041.000000T0000Z-181018T0900Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1032 PM EDT Wed Oct 17 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

* WINDS...East winds near 20 knots are expected across the 
  affected coastal waters. 

* WAVES/SEAS...Seas up to 7 to 8 feet will continue across 
  portions of the Gulf Stream in the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
079 
WHUS72 KKEY 180735
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
335 AM EDT Thu Oct 18 2018

GMZ033-034-042>044-180845-
/O.CAN.KKEY.SC.Y.0041.000000T0000Z-181018T0900Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
335 AM EDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. Small craft will still need to exercise caution
for east winds averaging 15 to 20 knots.

$$

GMZ052>055-072>075-181430-
/O.EXT.KKEY.SC.Y.0041.000000T0000Z-181018T2200Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
335 AM EDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY REMAINS EFFECT...

* WINDS...East winds 20 to 25 knots are expected across the
  affected coastal waters today.

* WAVES/SEAS...Seas up to 8 feet will continue across portions of
  the Gulf Stream in the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
321 
WHUS72 KKEY 181428
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1028 AM EDT Thu Oct 18 2018

GMZ052>055-072>075-182100-
/O.CON.KKEY.SC.Y.0041.000000T0000Z-181018T2200Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1028 AM EDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East winds near 20 knots are expected across the 
  affected coastal waters today. 

* WAVES/SEAS...Seas up to 7 feet will continue across portions of
  the Gulf Stream in the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR
416 
WHUS72 KKEY 182031
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
431 PM EDT Thu Oct 18 2018

GMZ033-034-042>044-190300-
/O.EXB.KKEY.SC.Y.0041.000000T0000Z-181019T0300Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
431 PM EDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT...

* WINDS...East winds near 20 knots are expected across the
  affected coastal waters today. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

GMZ052>055-072>075-190300-
/O.EXT.KKEY.SC.Y.0041.000000T0000Z-181019T0300Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
431 PM EDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East winds near 20 knots are expected across the
  affected coastal waters tonight. 

* WAVES/SEAS...Seas up to 7 feet will continue across portions of
  the Gulf Stream in the Straits of Florida. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR
473 
WHUS72 KKEY 190234
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1034 PM EDT Thu Oct 18 2018

GMZ033-034-042>044-052>055-072>075-190900-
/O.EXT.KKEY.SC.Y.0041.000000T0000Z-181019T0900Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1034 PM EDT Thu Oct 18 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY...

* WINDS...East winds near 20 knots are expected across the
  affected coastal waters tonight. 

* WAVES/SEAS...Seas up to 7 feet will continue across portions of
  the Gulf Stream in the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
623 
WHUS72 KKEY 190821
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
421 AM EDT Fri Oct 19 2018

GMZ033-034-042>044-052>055-072>075-191500-
/O.EXT.KKEY.SC.Y.0041.000000T0000Z-181019T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
421 AM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...East winds near 20 knots are expected across the 
  affected coastal waters tonight. 

* WAVES/SEAS...Seas up to 7 feet will continue across portions 
  of the Gulf Stream in the Straits of Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
853 
WHUS72 KKEY 191436
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1036 AM EDT Fri Oct 19 2018

GMZ033-034-042>044-191545-
/O.CAN.KKEY.SC.Y.0041.000000T0000Z-181019T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
1036 AM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

Winds have subsided below advisory criteria over Hawk Channel and
the southeast Gulf of Mexico; however, small craft should continue
to exercise caution through this afternoon. 

$$

GMZ052>055-072>075-192100-
/O.EXT.KKEY.SC.Y.0041.000000T0000Z-181019T2100Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1036 AM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...East winds near 20 knots, subsiding to 15 to 20 knots
  late this afternoon. 

* WAVES/SEAS...Seas up to 5 to 7 feet will continue across 
  portions of the Gulf Stream in the Straits of Florida through 
  this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Ulrich
275 
WHUS72 KKEY 191849
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
249 PM EDT Fri Oct 19 2018

GMZ052>055-072>075-200300-
/O.EXT.KKEY.SC.Y.0041.000000T0000Z-181020T0300Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
249 PM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...East winds near 20 knots, subsiding to near 15 knots
  tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Ulrich
639 
WHUS72 KKEY 200230
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1030 PM EDT Fri Oct 19 2018

GMZ052>055-072>075-200330-
/O.CAN.KKEY.SC.Y.0041.000000T0000Z-181020T0300Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1030 PM EDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 3:39 AM EDT, 0 minutes earlier.

Area forecast discussion, Oct 17, 3:39 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Key West FL
339 AM EDT Wed Oct 17 2018

.DISCUSSION...In the middle and upper levels( 700-200 mb), latest
available GOES-R satellite imagery overlaid with model streamline
analysis as of 300 am, depict the center of a regional scale near
595 decameter at 500 mb anticyclone positioned near 29N 74W, with
an attendant axis stretching west southwest across the breadth of
the Gulf to just inland over NE Mexico, with an eastern attendant
axis extending to near 30N 60W. An approx 75 to 100 kt jet at 250
mb rounds the top of the ridge from Western Texas NE east
northeastward to east of the Delmarva Peninsula.

At the surface and in the lower to mid levels(Surface to 700 mb),
latest available GOES-R satellite imagery overlaid with marine
and land surface observations and surface analysis, detect 1025 mb
surface ridging located from near Bermuda west southwest to near
Savannah, Georgia. A tropical wave axis was positioned over
Eastern Cuba with the next one behind it at the longitude of the
Windward Islands. As a result, last evenings 00Z sounding
illustrated a fresh mostly east flow from just off of the surface
up to about 400 mb, with most moisture confined to below 700 mb
and total PWAT at 1.64 inches.

.CURRENTLY...As of 300 am, skies are partly cloudy across the
islands and surrounding waters. There are scattered showers and a
few thunderstorms continuing to impact most of the service area
except the Upper Keys and surrounding Florida Bay, Hawk Channel,
and Straits waters, where drier air is currently infiltrating in
from the east. Temperatures at this hour outside of any convection
are in the lower 80s with dewpoints in the middle to upper 70s.
C-man stations along the Florida Reef are recording east to east
southeast winds near 20 knots, except 15 to 20 knots at Smith
Shoal Light. Island platforms are around 15 mph but gusting over
20 mph.

.SHORT TERM...Today thru Saturday, Deep middle and upper ridging
will maintain itself, with 595 decameters at 500 mb across Florida
and the Keys thru Friday Night, falling to near 590 decameters by
Saturday. Surface ridging will remain well north of the Keys thru
Friday, then weaken and slide southwards Friday Night, to a
position just north of the Keys by Saturday. An impulse/low level
perturbation now moving thru the Keys will exit stage left to the
west of us, followed by drier air mixing down by mid to
later morning and into the afternoon from the middle levels.
Actually, forecast sounding show PWAT falling down to around one
and a quarter inch by late morning, 1.25 inches, and remaining
there thru late afternoon. As such, removed thunder after a few
hours this morning except kept it across the Straits thru the
balance of the day. Rain chances of 30% early this morning become
isolated, 20%, by mid morning due to isolated low topped showers
remaining. Then tonight the column moistens again slightly per
the GFS forecast sounding, only to around 1.5 inches, but falls
again to around 1.25 inches Thu morning and afternoon. Am in more
agreement with the ECMWF which initializes better with the drier
environment now well upstream of the Keys, with GOES MIMIC
illustrating PWAT only at 1.25 inches moving towards the Keys from
the West Central Tropical Atlantic.

The GFS forecast sounding illustrates a rise in PWAT again to
above 1.75 inches Thu Night and Friday, however, am leaning to
use the older ECMWF solution which are more similar to the very
dry air upstream, keeping just isolated showers in the grids on
account of low 12 hour chances for rainfall, but again the ECMWF
is markedly drier. Will maintain just isolated chances for
showers and thunder, 20% as middle level heights begin fall a bit
as mentioned above Friday thru Saturday. Local winds will begin to
taper down as weaker ridging over the FL peninsula moves
southwards. Hence the breezy conditions will drop off by Friday
afternoon and night, with gentle breezes on Saturday

&&

.LONG TERM...Saturday night thru Tuesday, looks as if weaker
ridging will be to the immediate north of the Keys thru this time.
Middle level heights will fall down more as cooler and drier air
from a cold trough off the Northeastern United States pinches
energy southeast to the Middle Atlantic States. This will result
in deeper unstable cyclonic flow across Florida and the Keys, but
given a lack of moisture in the column, will maintain the slight
chances for showers and thunder thru the period, 20% for this
entire period. Highs and lows fall off the upper 80s and upper 70s
respectively.

&&

.MARINE...SCA conditions to continue across
GMZ033-034-042>044-052>055-072>075 today given the windy
conditions on the waters, with SCEC conditions across the rest of
the waters. SCEC conditions are expected tonight and Thursday
except across 052>055-072>075. Another surge come Thursday Night
and Friday, when SCA conditions will encompass GMZ033-034,
GMZ052>055-072>075, and GMZ042>044. Then winds and seas let down
appreciably across all waters Friday Night and headlines and
advisories not expect this weekend.

&&

.AVIATION...Scattered showers and gusty E to ESE winds are
expected to continue  with shower coverage starting to thin out
towards the end of the taf period. Brief periods of MVFR ceilings
and/or visibility are possible within any showers. Otherwise, VFR
conditions are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  88  81  88  81 / 30 20 20 20
Marathon  89  81  89  80 / 30 20 20 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ033-034-042>044-052>055-072>075.

&&

Public/Marine/Fire...Futterman
Aviation/Nowcasts....MM

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 16, 4:53 AM EDT, 22 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
453 AM EDT Tue Oct 16 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-171000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
453 AM EDT Tue Oct 16 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are possible across the Florida Keys and
all of the adjacent coastal waters this morning. Isolated
thunderstorms are possible across the Florida Straits this
afternoon. Isolated thunderstorms are possible across the Florida
Keys and all of the adjacent coastal waters tonight. The primary
hazards will be dangerous lightning strikes and locally gusty
winds.

A Small Craft Advisory will remain in effect today and tonight across
the Straits of Florida and Hawk Channel, with east winds near 20
knots, and seas building to 5 to 8 feet offshore the reef.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Isolated thunderstorms are expected across the Florida Keys and
adjacent coastal waters. The primary hazards will be dangerous
lightning strikes.

Small Craft Advisory conditions, with east to southeast winds 20
knots are likely across the Straits of Florida Wednesday through
Friday, and across Hawk Channel on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Futterman

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 8:37 PM EDTSpecial Marine WarningKEY38 min
Oct 16, 11:28 PM EDTSpecial Marine WarningKEY19 min

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.